MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY
Catalog Number IJS-ELB-BPA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instructions for use for the ijs-e system includes the following warning: "the device is not designed to withstand the stress of weight bearing, load bearing, or excessive physical activity.Device loosening or breakage may occur when the implant is subjected to excessive loading during soft tissue healing or delayed healing." the patient is an elderly man who, according to testimony from the surgeon, likely fell in the aftermath of the initial procedure, stressing the implant and resulting in failure of the device.As such, the surgeon simply opted to perform a partial revision to replace the broken component and restore functionality of the ijs construct.Aside from the need to perform revision surgery, no additional harm was reported to have come to the patient as a result of this failure.
 
Event or Problem Description
An implanted ijs-e (internal joint stabilizer - elbow) broke at the base of the boom arm one week after initial implantation.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
IJS-E BASE PLATE ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key18958819
Report Number3006742481-2024-00003
Device Sequence Number4591653
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberIJS-ELB-BPA
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite